I seem to be having quite a bit of trouble with the side effects of the anticoagulants I was prescribed after a stroke back in September. I was first put on Dabigatran which was fine for a week or so but which then started causing, well I’ll quote the warning on the leaflet, “may cause loose or liquid bowel movements”. Quite so, and to the latter end of that spectrum which resulted in rather rapid weight loss.
My GP took me off that and I am now on Apixaban. This is certainly an improvement, for which I was very grateful, but (my apologies for the detail) I am now left with more or less constant ‘ordinary’ diarrhea. Not something I am that keen about if, presumably, I will have to take anticoagulaants for life.
I have no idea whether this is a common experience and something I should just come to terms with. I see that there are a number of anticoagulants available. Does anyone have any experience of which ones have proved least problematic on this count?